MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MX9433
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxguard¿ administration set with needleless y-site had no end on the tubing to connect it to the iv.The following information was provided by the initial reporter: "d iv tubing was flawed.On opening iv tubing it was noted that there was no end on the tubing to connect it to the iv start tubing that would be used on the pt.New tubing set was obtained to attach to iv bag.Pt not aware that there was any issue with the iv tubing and not involved because it was discovered before the iv was started.Was there only one occurrence of this issue? yes.So far we have only heard of it happening once.Was there any patient harm or adverse or adverse events? no patient harm.Issue was discovered before it ever reached a patient.".
 
Event or Problem Description
It was reported that the bd maxguard¿ administration set with needleless y-site had no end on the tubing to connect it to the iv.The following information was provided by the initial reporter: "d iv tubing was flawed.On opening iv tubing it was noted that there was no end on the tubing to connect it to the iv start tubing that would be used on the pt.New tubing set was obtained to attach to iv bag.Pt not aware that there was any issue with the iv tubing and not involved because it was discovered before the iv was started.Was there only one occurrence of this issue? yes ¿ so far we have only heard of it happening once.Was there any patient harm or adverse or adverse events? no patient harm.Issue was discovered before it ever reached a patient.".
 
Additional Manufacturer Narrative
Investigation summary: one sample was received for quality investigation.The customer complaint of misassembly was verified by visual inspection.Evaluation of the sample submitted shows that the distal connection of the extension set is missing from the assembly.A device history record review for model mx9433 lot number 22129074 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause for the missing connection is a failure at the manufacturing facility to construct the assembly correctly.The manufacturing location has conducted an investigation into the issue and it was determined that the root cause for the issue was due to the technician not assembling the infusion set correctly.

Brand Name
BD MAXGUARD¿ ADMINISTRATION SET WITH NEEDLELESS Y-SITE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16920263
Report Number9616066-2023-00879
Device Sequence Number12495256
Product Code FPA
UDI-Device Identifier10885403237782
UDI-Public10885403237782
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/06/2025
Device Catalogue NumberMX9433
Device Lot Number22129074
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown